MAUDE Adverse Event Report: Thoratec Corporation Thoratec® HeartMate 3® LVAS Implant Kit; Ventricular (Assist) Bypass

Thoratec Corporation Thoratec® HeartMate 3® LVAS Implant Kit; Ventricular (Assist) Bypass
Model Number 106524US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/16/2026
Type of Reportable Event Death
Event or Problem Description
It was reported through patient outcome that the patient passed away and the cause was unknown.The device was operating as intended when the police arrived at the patient's home.The batteries were at 70% charge and rigor mortis had already set in with the patient.The outcome was not considered as left ventricle assist device (lvad) or therapy related.The device was not explanted.The autopsy was not performed.The cause of death was not confirmed.The motel staff informed that the patient did have a fall a day prior and the patient was known to be well at 6pm the night before they passed away.The site suggested that there might be a neuro event but could not confirm it.The patient also had history of recurrent substance use.There was no evidence of self-harm or foul play, but also the event was unwitnessed and unexpected.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between heartmate 3 left ventricular assist system (lvas), serial number: (b)(6), and the reported events and patient outcome could not be conclusively established through this evaluation.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) is currently available.The current revision of the ifu can be found on the eifu page of the abbott website.Section 1 of the ifu, ¿introduction,¿ lists potential adverse events, including death, that may be associated with the use of the heartmate 3 lvas.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
Thoratec® HeartMate 3® LVAS Implant Kit
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50947192
Report Number2916596-2026-2920020
Device Sequence Number9624022
Product Code DSQ
UDI-Device Identifier00813024013297
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/15/2023
Device Model Number106524US
Device Catalogue Number106524US
Device Lot Number8217096
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age53 YR
Patient SexMale
Patient Weight191 LB
Patient RaceWhite